MAUDE Adverse Event Report: GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE

GIVEN IMAGING LTD., YOQNEAM PILLCAM; SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Model Number FGS-0400
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 03/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the capsule did not move forward from the patient's stomach to the other location for 12 hours.There was no patient and user harm.
 
Event or Problem Description
According to the reporter, the patient underwent a procedure for a small bowel bleed using a video capsule.The following day, it was noted that the capsule was in the patient's stomach.The capsule was retained in the patient's stomach for 12 hours.The capsule was retrieved by endoscopy.
 
Additional Manufacturer Narrative
Additional information: a2 a3, b1, b2, b3, b5, b6, b7, g4, h1, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The involved device was not returned, however a video was provided.Visual inspection noted the capsule functioned normally with good visualization of the segments of the gastrointestinal (gi) tract that the device did reach in the small bowel.The capsule was retained in the stomach; there was debris in the stomach.It was reported that the capsule remained in the patient for 12 hours.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: to verify passage of the capsule from the gi tract, an abdominal x-ray may be obtained at the discretion of the physician.The capsule can be removed using medical, endoscopic or surgical intervention.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PILLCAM
Common Device Name
SYSTEM, IMAGING, GASTROINTESTINAL, WIRELESS, CAPSULE
Manufacturer (Section D)
GIVEN IMAGING LTD., YOQNEAM
yetsira 13 street
yoqneam 20692
MDR Report Key10352652
Report Number9710107-2020-00331
Device Sequence Number19483882
Product Code NEZ
UDI-Device Identifier07290101362227
UDI-Public07290101362227
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K123864
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2020
Device Model NumberFGS-0400
Device Catalogue NumberFGS-0400
Device Lot Number44404U
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date07/31/2020
Supplement Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR